Ohio, 2022Tornado and Damaging Winds in Ohio, July 23, 2022
July 23, 2022 · NWS ILN · 40 events in 17 counties and zones
Thunderstorms associated with an upper level disturbance moved east across the region during the late morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $283,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with an upper level disturbance moved east across the region during the late morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 23, 8:31 AM EST, 37 minutes earlier.
Area forecast discussion, Jul 23, 8:31 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
931 AM EDT Sat Jul 23 2022
.SYNOPSIS...
Hot and humid conditions, with chances for storms, are expected
today through Monday before slightly quieter conditions briefly
build into the area for Tuesday. Additional episodes of showers
and storms are expected Wednesday and Thursday within a
seasonably warm and humid airmass before drier and slightly
cooler conditions return to the region by Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS over northern Indiana pushing into northwest Ohio this
morning. Although deep layer shear is modest this feature has
become cold pool dominant. 12Z ILN sounding shows very
impressive elevated mixed layer with 850-500 MB lapse rate of
8.1 Deg C/KM. Preliminary look at sounding climo shows that
highest recorded 850-500mb July lapse rate was 7.98 C/KM.
This anomalous EML will support MUCAPE instability of 2500-3000
J/KG. Given this environment expect scattered severe/damaging
winds to affect ILN/s northern FA (West Central Ohio and
Central Ohio) over the next few hours. Although strong to
damaging winds will be the main threat, given lapse rates in
the hail growth zone, large hail will also be possible.
By midday expect some weakening and cloud tops are already
starting to show some warming.
With favorable morning and early afternoon heating ahead of the
storm activity across the south, there continues to be a signal
for max heat indices around 100. Cloud cover and additional
storm development may cut back on these values later in the day.
Have continued the heat advisory across the south thru 8 pm.
Once the aforementioned MCS pushes through the ILN FA early to
mid afternoon, the south/southwest (unaffected areas) may see
convective initiation with outflow boundary laying out. Have
chance pops for this additional convective development. Storms
should diminish later this evening as convectively induced
boundary becomes washed out.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A warm and muggy night is in store tonight as temps bottom out
generally in the lower to mid 70s (E to W, respectively).
Another hot and humid day is expected Sunday, with another heat
advisory likely to be warranted, potentially across a broader
area, given current data. High temps will reach into the low to
mid 90s just about everywhere Sunday, with coolest temps across
the far NW into WC OH where cloud cover and storms will arrive
earliest into Sunday afternoon. Heat index values around 100
degrees will again be possible, potentially for all areas except
WC OH.
Additional showers and storms are expected by Sunday afternoon
into Sunday night as a weak sfc front drifts S into the OH Vly.
There will again be plenty of deeper-layer and SB instby to
work with, although forcing and lift will be a bit more meager.
The primary lifting mechanism for convective initiation will be
convergence immediately along/ahead of the front itself, but
the mass convergence along this trailing boundary does not look
overly impressive. Still, with the extremely unstable
environment and the seasonably respectable LL flow, convection
along/just ahead of the boundary may organize into one or more
clusters, which will shift S with time as the front drifts S
into Sunday night. The primary threat from this activity will be
strong to damaging winds, so feel the SLGHT risk across the
northern 2/3 of the ILN FA from SPC is well warranted.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A large subtropical high will continue to provide hot weather over
the southern United States to start the extended period while a
trough over the upper Great Lakes pushes a frontal boundary south
to the Ohio River on Monday.
Models paint a fairly good signal for showers and storms continuing
Sunday night as the surface front dips south into the region. Have
kept likely PoPs with a good chance of thunder in the grids during
this time. Westerly wind shear around 30-35 knots along the southern
edge of the stronger mid-level flow will combine with moderate
levels of MLCAPE to provide some organization to the storms. Main
threats will be damaging wind and large hail during the evening
before instability decreases late.
The slow-moving cold front continues to drop south toward the Ohio
River on Monday, so best storm chances move to near and south of the
Ohio River. Highs on Monday will be limited to the 80s due to clouds
and precipitation coverage.
The cold front is likely to stall near or just south of the forecast
area on Tuesday leading to our best chance of a dry day, though some
showers and storms are still possible in the south. The next
disturbance approaches from the west on Wednesday, so we will be
dealing with more active weather through Thursday when another cold
front arrives.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
After BR/FG dissipates at KLUK early in the TAF period, focus
will shift to a line of storms, which will race SE into the
local area after 15z or so. There is increased confidence in
this impacting northern terminals between 15z and 18z with brief
TSRA, gusty winds and VSBY reductions. Tried to time this out
for each of the terminals, with a decrease in pcpn chances
further S for KILN, where only a VCTS was included at this time,
at least until confidence increases to add a TEMPO. Kept
KCVG/KLUK dry for now, although there is a chance additional
convection develops along a trailing outflow boundary, which
will be close to KCVG/KLUK mid to late afternoon. So cannot rule
out a stray TSRA at KCVG/KLUK/KILN between 21z-01z or so.
VFR Cu is expected just about everywhere, even outside of storm
activity, with an increase in mid/high level clouds by late
morning area-wide due to convective blowoff. Although
prevailing winds will be out of the SW at 10-12kts, with gusts
to around 15kts during the late morning into the afternoon,
there will be convective modulations that will occur as the
storms/outflow arrive. Expect to see some brief gusty winds out
of the N/NW, especially for northern sites, as storms arrive
late morning into early afternoon.
Convection should wane in coverage late afternoon into early
evening as better forcing shifts back N into a
stable/convectively overturned environment. While a few ISO
storms could linger past sunset, expect a drying trend toward
the end of the period just about everywhere.
OUTLOOK...Thunderstorms will be possible at times from Sunday
through Monday night and again on Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ060-061-
070>072-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...KC
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...
AVIATION...KCHazardous weather outlook, Jul 23, 3:32 AM EST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
432 AM EDT Sat Jul 23 2022
OHZ026-034-035-042>046-051>056-062>065-073-074-240845-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-
432 AM EDT Sat Jul 23 2022
This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Storms are likely this afternoon and may produce isolated strong to
damaging wind gusts. Some large hail is also possible in the
strongest storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Additional storms will be possible Sunday afternoon through early Sunday
night. Strong to damaging winds will be the primary threat, although
large hail cannot be ruled out.
Heat index values around 100 degrees are possible Sunday afternoon
into early evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and again on Sunday into
Sunday night.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072-077>082-
088-240845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
432 AM EDT Sat Jul 23 2022
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Storms will be possible Sunday evening through Sunday night. Strong
to damaging winds will be the primary threat, although large hail
cannot be ruled out.
Heat index values around 100 degrees are possible Sunday afternoon
into early evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Sunday into Sunday night.
In the hours before
Special weather statement, Jul 23, 8:05 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
905 AM EDT Sat Jul 23 2022
OHZ034-035-042-231400-
Auglaize OH-Darke OH-Mercer OH-
905 AM EDT Sat Jul 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN DARKE,
AUGLAIZE AND MERCER COUNTIES THROUGH 1000 AM EDT...
At 904 AM EDT, strong thunderstorms were located along a line
extending from near Convoy to Montpelier, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, New Bremen,
Minster, Versailles, St. Henry, Cridersville, Union City, Fort
Recovery, Ansonia, Rockford, New Knoxville, Moulton, Wabash, Mendon,
Osgood and Chickasaw.
This includes I-75 in Ohio between mile markers 113 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4048 8424 4048 8434 4038 8434
4038 8443 4024 8443 4019 8448 4014 8481
4073 8480
TIME...MOT...LOC 1304Z 304DEG 33KT 4090 8481 4056 8531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
McGinnisSpecial weather statement, Jul 23, 9:06 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1006 AM EDT Sat Jul 23 2022
OHZ026-035-043-044-231500-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
1006 AM EDT Sat Jul 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN SHELBY,
LOGAN, AUGLAIZE AND HARDIN COUNTIES THROUGH 1100 AM EDT...
At 1005 AM EDT, strong thunderstorms were located along a line
extending from near Bluffton to near Minster, moving east at 45 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Sidney, Bellefontaine, Wapakoneta, St. Marys, Kenton, Ada, Fort
Shawnee, New Bremen, Minster, Cridersville, West Liberty, Anna, Fort
Loramie, Jackson Center, Forest, Russells Point, De Graff, Botkins,
Lakeview and New Knoxville.
This includes I-75 in Ohio between mile markers 94 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4052 8341 4050 8342 4050 8352
4023 8355 4024 8378 4026 8379 4027 8400
4036 8445 4047 8446 4068 8422 4066 8422
4066 8411 4064 8411 4065 8388 4082 8388
TIME...MOT...LOC 1405Z 286DEG 41KT 4086 8394 4041 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisThunderstorm Wind, Auglaize
- When
- July 23, 9:08 AM EST to 9:10 AM EST
- Where
- Auglaize County, 1.47 mi SSE of Villa Nova
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.530, -84.411
A tree was downed on Greenville Road.
Thunderstorm Wind, Mercer
- When
- July 23, 9:18 AM EST to 9:20 AM EST
- Where
- Mercer County, 2.49 mi SSW of Maria Stein
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.365, -84.491
A tree was downed on Indian Trail Road.
Thunderstorm Wind, Darke
- When
- July 23, 9:20 AM EST to 9:24 AM EST
- Where
- Darke County, 0.69 mi S of Beamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- State Official
- Coordinates
- 40.170, -84.580
Several trees and power poles were downed between Versailles, Greenville and Ansonia.
Thunderstorm Wind, Shelby
- When
- July 23, 9:26 AM EST to 9:28 AM EST
- Where
- Shelby County, 1.74 mi NW of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 40.320, -84.390
Thunderstorm Wind, Darke
- When
- July 23, 9:27 AM EST to 9:29 AM EST
- Where
- Darke County, Gettysburg
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -84.500
A large branch and several smaller branches were downed.
Thunderstorm Wind, Shelby
- When
- July 23, 9:27 AM EST to 9:29 AM EST
- Where
- Shelby County, 1.82 mi NNW of St Patricks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.394, -84.294
A power pole was downed onto State Route 119.
Thunderstorm Wind, Shelby
- When
- July 23, 9:29 AM EST to 9:31 AM EST
- Where
- Shelby County, 1.05 mi W of Swanders
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.350, -84.190
A tree was downed onto a road.
Thunderstorm Wind, Preble
- When
- July 23, 9:33 AM EST to 9:35 AM EST
- Where
- Preble County, 0.87 mi NW of New Paris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 39.860, -84.790
A few trees and power poles were downed in the New Paris area.
Thunderstorm Wind, Shelby
- When
- July 23, 9:34 AM EST to 9:36 AM EST
- Where
- Shelby County, 2.33 mi SSE of Swanders
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.320, -84.150
A tree was downed onto a road.
Thunderstorm Wind, Preble
- When
- July 23, 9:34 AM EST to 9:36 AM EST
- Where
- Preble County, 0.53 mi W of West Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- State Official
- Coordinates
- 39.900, -84.630
A tree fell onto some wires.
Thunderstorm Wind, Miami
- When
- July 23, 9:35 AM EST to 9:50 AM EST
- Where
- Miami County, 0.87 mi SW of Eldean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 40.070, -84.230
Numerous trees and power poles were downed throughout Miami County.
Thunderstorm Wind, Miami
- When
- July 23, 9:38 AM EST to 9:40 AM EST
- Where
- Miami County, 0.53 mi E of Pleasant Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.050, -84.340
A power pole was snapped. Large branches were also downed.
Thunderstorm Wind, Miami
- When
- July 23, 9:39 AM EST to 9:41 AM EST
- Where
- Miami County, 1.98 mi SE of Piqua Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.153, -84.269
Several large branches and a fence were downed near Washington Primary School.
Tornado, Miami
- When
- July 23, 9:45 AM EST to 9:48 AM EST
- Where
- Miami County, 1.68 mi WSW of Troy to 1.51 mi S of Troy
- Rating
- EF1
- Path length
- 1.8 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.042, -84.230
The initial damage occurred near the intersection of Cheshire Road and Dorset Road, where several large tree limbs were downed. Damage became a little more concentrated near the intersection of Armand Drive and McKaig Avenue, where several large tree limbs and a few trees were downed. Tree damage also occurred at an apartment complex along Red Cedar Drive.
The most heavily concentrated area of damage occurred near Drury Lane and Ridge Avenue. Numerous very large, healthy trees were downed, with one trunk snapped at its base, and several other very large branches snapped not far off the ground. A couple of homes also had some minor roof damage. On West Simpson Street, just to|the east, a car was heavily damaged by a falling tree limb.
The damage path became narrower near Terrace Place, Market Street, and West Street. A bank sign was damaged and several more large trees and tree limbs were downed. In the neighborhood south of West Street, a few more homes had minor roof damage, with a fairly consistent area of tree damage observed as far southeast as Walker Street and Dakota Street.
Tree damage was also reported in other locations in Troy, such as Stanfield Road, West Ross Street, and Dakota Street. The rest of this damage is believed to have been caused by straight-line winds with speeds of 60 to 70 MPH.
Thunderstorm Wind, Logan
- When
- July 23, 9:54 AM EST to 9:56 AM EST
- Where
- Logan County, 3.62 mi S of Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.318, -83.765
A few power poles were downed along Township Highway 199 West.
Thunderstorm Wind, Champaign
- When
- July 23, 9:55 AM EST to 10:10 AM EST
- Where
- Champaign County, 1.48 mi NNW of Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 40.140, -83.760
Several trees and power poles were downed across Champaign County.
Thunderstorm Wind, Logan
- When
- July 23, 9:58 AM EST to 10:00 AM EST
- Where
- Logan County, 0.31 mi NNW of West Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 40.254, -83.752
A power pole was downed on East Newell Street.
Thunderstorm Wind, Clark
- When
- July 23, 10:02 AM EST to 10:04 AM EST
- Where
- Clark County, 0.85 mi NNE of New Carlisle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 39.942, -84.024
A power pole was downed on North Main Street.
Thunderstorm Wind, Clark
- When
- July 23, 10:03 AM EST to 10:05 AM EST
- Where
- Clark County, 1.05 mi WNW of Crystal Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 39.885, -84.038
A power pole was downed on East Carpenter Drive.
Thunderstorm Wind, Logan
- When
- July 23, 10:06 AM EST to 10:08 AM EST
- Where
- Logan County, 0.53 mi E of West Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.400, -83.540
Two trees were uprooted and fell into some power lines.
Thunderstorm Wind, Champaign
- When
- July 23, 10:07 AM EST to 10:09 AM EST
- Where
- Champaign County, 0.69 mi S of Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 40.110, -83.750
Thunderstorm Wind, Union
- When
- July 23, 10:20 AM EST to 10:24 AM EST
- Where
- Union County, 2.61 mi SW of Pharisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- State Official
- Coordinates
- 40.320, -83.350
Several trees were downed between Richwood and Milford Center.
Thunderstorm Wind, Champaign
- When
- July 23, 10:21 AM EST to 10:23 AM EST
- Where
- Champaign County, 0.53 mi W of North Lewisburg
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Public
- Coordinates
- 40.220, -83.560
A medium sized branch was downed.
Thunderstorm Wind, Madison
- When
- July 23, 10:30 AM EST to 10:45 AM EST
- Where
- Madison County, London
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 39.880, -83.450
Numerous trees were downed throughout Madison County.
Thunderstorm Wind, Delaware
- When
- July 23, 10:35 AM EST to 10:36 AM EST
- Where
- Delaware County, 2.07 mi N of Radnor
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.410, -83.150
The wind gust was measured by a personal weather station.
Thunderstorm Wind, Delaware
- When
- July 23, 10:37 AM EST to 10:39 AM EST
- Where
- Delaware County, 1.73 mi ENE of Delaware
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 40.310, -83.040
A 4 inch diameter tree was downed.
Thunderstorm Wind, Madison
- When
- July 23, 10:42 AM EST to 10:44 AM EST
- Where
- Madison County, Range
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.730, -83.420
The roof of a house was damaged.
Thunderstorm Wind, Delaware
- When
- July 23, 10:43 AM EST to 10:45 AM EST
- Where
- Delaware County, 1.97 mi SW of Hyatts
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Public
- Coordinates
- 40.197, -83.103
A large branch was downed at Indian Springs Elementary School.
Thunderstorm Wind, Delaware
- When
- July 23, 10:45 AM EST to 10:47 AM EST
- Where
- Delaware County, 1.73 mi ESE of Cheshire
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Broadcast Media
- Coordinates
- 40.220, -82.940
Several large branches were downed.
Thunderstorm Wind, Delaware
- When
- July 23, 10:49 AM EST to 10:50 AM EST
- Where
- Delaware County, 0.53 mi E of Lewis Center
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.200, -83.010
The wind gust was measured on a personal weather station.
Thunderstorm Wind, Greene
- When
- July 23, 10:49 AM EST to 10:51 AM EST
- Where
- Greene County, 1.74 mi WNW of Jamestown
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.660, -83.760
A tree fell onto some wires.
Thunderstorm Wind, Delaware
- When
- July 23, 10:50 AM EST to 10:55 AM EST
- Where
- Delaware County, 1.48 mi NNW of Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.250, -82.860
Several trees were downed in the Sunbury area as well as in other parts of eastern Delaware County.
Thunderstorm Wind, Delaware
- When
- July 23, 10:52 AM EST to 10:54 AM EST
- Where
- Delaware County, 2.64 mi W of Harlem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -82.880
A few large limbs were downed.
Thunderstorm Wind, Franklin
- When
- July 23, 10:54 AM EST to 10:56 AM EST
- Where
- Franklin County, 1.48 mi NNW of Dublin
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.120, -83.130
A large decaying tree was downed.
Thunderstorm Wind, Franklin
- When
- July 23, 10:54 AM EST to 10:56 AM EST
- Where
- Franklin County, 0.69 mi S of Valley View
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.940, -83.080
A tree fell onto a roof in the Hilltop neighborhood.
Thunderstorm Wind, Fayette
- When
- July 23, 11:14 AM EST to 11:16 AM EST
- Where
- Fayette County, 0.25 mi SSW of Washington Court Hou
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 39.526, -83.431
A large branch fell onto a house on South Hinde Street.
Thunderstorm Wind, Licking
- When
- July 23, 11:26 AM EST to 11:28 AM EST
- Where
- Licking County, 0.53 mi W of Hickman
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -82.310
A large tree branch was downed.
Thunderstorm Wind, Licking
- When
- July 23, 11:27 AM EST to 11:29 AM EST
- Where
- Licking County, 1.73 mi ESE of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.060, -82.370
A few trees were downed on East Main Street.
Thunderstorm Wind, Licking
- When
- July 23, 11:29 AM EST to 11:31 AM EST
- Where
- Licking County, 0.87 mi SE of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.960, -82.490
A few small trees and branches were downed.
Thunderstorm Wind, Ross
- When
- July 23, 12:00 PM EST to 12:02 PM EST
- Where
- Ross County, 0.53 mi E of Chillicothe
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.330, -82.970
A large tree fell onto a house and knocked down some power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 23, 20221 death · $627,000 · 63 kt wind · 10 events
- Tornado and Flood in Iowa, July 23 to 24, 2022$1.2 million · EF1 · 11 events
- Flash Flood and Flooding in Wisconsin, July 23 to 24, 2022$218,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Nebraska, July 23, 2022$2.6 million · 1.5 in hail · 16 events
- Tornadoes and Flash Flood in Minnesota, July 23 to 24, 2022$1.3 million · EF0 · 26 events
- Hail and Damaging Winds in Indiana, July 23, 2022$225,000 · 1.75 in hail · 47 events
- Tornado and Flood in Wisconsin, July 23, 20222 injured · $263,000 · EF0 · 14 events
- Damaging Winds in Ohio, July 23, 2022$327,000 · 50 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2022$120,000 · 1.25 in hail · 27 events
- Flash Flooding in Arizona, July 23, 2022$250,000 · 3 events
- Damaging Winds in Maryland, July 23, 2022$101,000 · 55 kt wind · 19 events
- Hail and Damaging Winds in Minnesota, July 23, 2022$80,000 · 3 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036157, 1036158, 1036159, 1036160, 1036161, 1036162, 1036163, 1036168, 1036170, 1036171, 1036177, 1036172, 1036175, 1036194, 1036195, 1036200, 1036196, 1036198, 1036199, 1036201, 1036205, 1036207, 1036208, 1036241, 1036210, 1036211, 1036212, 1036213, 1036214, 1036215, 1036216, 1036218, 1036217, 1036219, 1036220, 1036221, 1036233, 1036234, 1036232, 1036238.